MAUDE Adverse Event Report: ABBOTT VASCULAR MINI TREK CORONARY DILATATION CATHETER

ABBOTT VASCULAR MINI TREK CORONARY DILATATION CATHETER
Model Number 1012270-30
Medical Device Problem Codes Inflation Problem (1310); Leak/Splash (1354); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Codes Angina (1710); Non specific EKG/ECG Changes (1817)
Date of Event 11/02/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The device was not returned for evaluation.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar incidents and/or complaints from this lot.It was reported that the balloon was not soaked prior to use.It should be noted that the coronary dilatation catheters (cdc), trek rx and mini trek rx, global instructions for use (ifu) preparation for use section states: submerge the balloon in sterile heparinized normal saline during balloon preparation, to activate the coating.In this case, it is unknown if the ifu violation caused or contributed to the reported complaint.The reported patient effect of angina is listed in the coronary dilatation catheters (cdc), trek rx and mini trek rx, global, instructions for use as a known patient effect.The investigation was unable to determine a conclusive cause for the reported leak and inflation issue.However, factors that can contribute to a leak in the system include, but are not limited to, manufacturing, balloon damage during use, inflation technique, interactions with accessory devices, catheter damage, or insufficient preparation prior to use.Subsequently, it is possible that the reported leak contributed to the reported partial inflation of the balloon.The reported additional treatment appears to be related to circumstances of the procedure.A conclusive cause for the reported patient effects of angina and st elevation (ekg/ecg changes) and the relationship to the device, if any, cannot be determined.There is no indication of a product quality issue with respects to the design, manufacture, or labeling of the device.
 
Event or Problem Description
It was reported that the procedure was to treat a right coronary artery.A 2x30mm mini trek balloon was prepared as usual but not soaked prior to use.The device was advanced to the lesion and when inflated, there was no movement on the manometer but the balloon inflated only a little bit, but was noted as losing pressure.The patient developed chest pain and st-elevation for approximately 5 minutes.The balloon was simply removed and a stent was implanted to successfully treat the chest pain and st elevation.Afterwards when flushing the balloon outside the anatomy, a leakage was noted at the mid shaft.The patient is doing fine.There was no adverse patient sequela and no clinically significant delay.No additional information was provided.

Brand Name
MINI TREK CORONARY DILATATION CATHETER
Common Device Name
CORONARY DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key10870042
Report Number2024168-2020-09758
Device Sequence Number14226786
Product Code LOX
UDI-Device Identifier08717648138188
UDI-Public08717648138188
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
K103110
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/19/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2023
Device Model Number1012270-30
Device Catalogue Number1012270-30
Device Lot Number00702G1
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/02/2020
Initial Report FDA Received Date11/19/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;